Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Warfarin, blood clots, periods, heavy bleeding, light bleeds post sex, causes. Treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9545 Questions
i am 38 8stone 4pounds am on warfarin for blood clots and last month i went on holiday to XXXXXXX i came on my period while i was there and was on for 2 weeks heavily [alot heavier than normal] and since i have had light bleeds in between after sex and after a cervical smear could you give me a possible cause please
Posted Tue, 8 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 10 minutes later

Thanks for writing to us.

Having heavy bleeding during periods with bleeding after sex and after a cervical smear shows that your dosage of warfarin needs to be reduced. The warfarin that you are taking has caused the excessive bleeding and now you need to have your coagulation profile, PT, APTT and INR checked.

The dose of warfarin needs to be titrated according to the report. Taking any pain killers will precipitate the bleeding. Thus, avoid taking any pain killer.

If your coagulation profile comes normal, then other causes of excessive uterine bleeding like fibroid, polyp, cervical dysplasia, vaginal infections, etc need to be ruled out after proper examination and investigations from your gynecologist.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor